Alert archive / Louisiana / Flash Flood Watches in 2021
Flash Flood Watch 1, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood watch at Apr 23, 2021, 2:42 PM CDT for 5 counties in Texas; 6 parishes in Louisiana. It took effect at Apr 23, 2021, 5:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2021, 2:42 PM CDT (19:42 UTC)
- In effect from
- Apr 23, 2021, 5:00 PM CDT
- Expired
- Apr 24, 2021, 5:58 AM CDT
- In force
- 13 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- None
Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Sabine Parish, LA, Winn Parish, LA, Angelina County, TX, Nacogdoches County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Ft Polk radar (KPOE), 68 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
680 WGUS64 KSHV 231942 FFASHV URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Shreveport LA 242 PM CDT Fri Apr 23 2021 LAZ017>022-TXZ152-153-165>167-241145- /O.NEW.KSHV.FF.A.0001.210423T2200Z-210424T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Nacogdoches-Shelby- Angelina-San Augustine-Sabine- Including the cities of Colfax, Pineland, Natchitoches, Columbia, Center, Zwolle, Olla, Many, Dry Prong, Hemphill, Winnfield, Montgomery, Jena, Pleasant Hill, San Augustine, Lufkin, Grayson, Nacogdoches, Clarks, and Midway 242 PM CDT Fri Apr 23 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... The National Weather Service in Shreveport has issued a * Flash Flood Watch for portions of Louisiana and east Texas, including the following areas, in Louisiana, Caldwell, Grant, La Salle, Natchitoches, Sabine and Winn. In east Texas, Angelina, Nacogdoches, Sabine, San Augustine and Shelby. * Through Saturday morning * Rainfall totals of 2 to 5 inches, with isolated higher amounts possible. * Flooding may occur in urban and poor drainage areas. Heavy rainfall may also cause flooding of creeks, streams, and rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 33
1 follow-up statement
486 WGUS64 KSHV 241058 FFASHV Flood Watch National Weather Service Shreveport LA 558 AM CDT Sat Apr 24 2021 LAZ017>022-TXZ152-153-165>167-241200- /O.CAN.KSHV.FF.A.0001.000000T0000Z-210424T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Nacogdoches-Shelby- Angelina-San Augustine-Sabine- Including the cities of Colfax, Pineland, Natchitoches, Columbia, Center, Zwolle, Olla, Many, Dry Prong, Hemphill, Winnfield, Montgomery, Jena, Pleasant Hill, San Augustine, Lufkin, Grayson, Nacogdoches, Clarks, and Midway 558 AM CDT Sat Apr 24 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of Louisiana and east Texas, including the following areas, in Louisiana, Caldwell, Grant, La Salle, Natchitoches, Sabine and Winn. In east Texas, Angelina, Nacogdoches, Sabine, San Augustine and Shelby has been cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ 20
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Apr 23, 12:33 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 23, 12:33 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1233 PM CDT Fri Apr 23 2021 AVIATION... For the 23/18z TAFs...Widespread MVFR cigs are being observed across the area from overcast skies around 15-20Kft. Showers and thunderstorms will increase across the area this afternoon as a warm front moves through. As thunderstorms get going, expect cigs and visibility to drop to IFR and occasionally LIFR this afternoon/evening and into the overnight hours. Winds will continue to be out of the SE around 5-15kts with some higher gusts expected with the convection later in the afternoon. MVFR conditions will settle in once the showers come to an end before improving towards the end of the period. /33/ && .PREV DISCUSSION... /issued 1106 AM CDT Fri Apr 23 2021/ UPDATE... Surface analysis shows a warm front near the Gulf of Mexico coast. Expecting this to gradually shift to the north and into our area through the day. Strong to severe thunderstorms will gradually overtake the area by this afternoon and continue into the overnight hours. Made a few changes to PoPs and temperatures to account for current trends and new model data. Still expecting temperatures this afternoon to range from the mid 60s to lower 70s. Otherwise, will be paying attention to the severe weather threat this afternoon. /33/ PREV DISCUSSION... /issued 450 AM CDT Fri Apr 23 2021/ SHORT TERM.../Today through Saturday Night/ An active weather day expected today as isolated to scattered severe thunderstorms with damaging winds, large hail, isolated tornadoes, and possibly isolated flash flooding will be possible during the afternoon and evening hours. An upper trough will continue to eject eastward out of the Southwest CONUS into the Southern Plains, and eventually into the lower Mississippi Valley by late tonight. A weak sfc low will likely develop across the Texas Panhandle this morning and push eastward across North Texas just south of the Red River. A dryline will develop southward from the low, with a cold front trailing. Storms will likely start to fire along the dryline across western North Texas by early afternoon as it pushes eastward with the sfc low before stalling near the I-35 corridor. Ahead of this feature, low-level moisture will be on the increase as a strong low-level jet will develop, pushing a warm front northward into our region today. Models continue to suggest that showers and isolated thunderstorms will start to develop as the warm front pushes northward across the region. In the warm sector, in wake of the warm front, a weak disturbance will move across the region. With the aid of warm air advection, thunderstorm activity will quickly develop and spread northeastward through the afternoon and evening hours. Mid-level lapse rates will be favorable in this environment along with wet-bulb zero heights for severe hail to form. It also appears that deep layer shear could favor damaging wind gusts as well. Although hail and damaging winds are the higher threat, there still remains the chance for isolated tornadoes as Effective Storm Relative Helicity will be on the increase this afternoon. In addition to the severe weather, locally heavy rainfall will be possible, especially in areas where thunderstorms train. We continue to anticipate widespread QPF values of an inch, with 2-3 inch plus pockets. This could lead to some isolated flash flooding. Convection should move out of the region by Saturday morning, as the aforementioned sfc low continues to push east, and the associated cold front sweeps through the region. A dry northwesterly flow aloft will settle over the region, with dry conditions and party cloudy skies expected on Saturday. Rain and cloud cover will keep temperatures today near or just below seasonal averages, with a slight warm up near climatic normals for Saturday. /20/ LONG TERM.../Sunday through Thursday Night/ Dry conditions expected at the start of the period as upper-level ridging builds from the west. Subsident northwest flow aloft to support mostly clear skies areawide. Temperatures forecast to fall into the lower 50s on Sunday morning. A mainly dry forecast to continue through Monday night as both surface and upper-level ridging prevail across the region. However, as the surface high drifts east, temperatures to gradually climb each day ranging from highs around 80 on Sunday to the mid 80s on Monday. Accordingly, low temperatures to climb from the mid 50s on Monday morning to the mid 60s by Tuesday morning. Pattern to shift on Tuesday as upper-level ridge drifts east allowing for flow to become southwest across the region. This will allow for increased areawide. Progressive eastward moving upper-level trough across the Rockies combined with a surface boundary across Texas to support increased convection areawide by Tuesday night. There is still some uncertainty regarding the severe weather threat with this system. Both the Euro and GFS suggest that the frontal boundary will be fairly slow moving, allowing for showers and embedded thunderstorms to persist through Wednesday night. However, both models diverge drastically with the Euro nearly stalling the front allowing for elevated post-frontal precip to persist through the end of the period while the GFS is more aggressive on clearing the precipitation out of the region on Thursday morning. For this forecast package, sided more with the faster GFS solution but left slight chance pops through Thursday night just to communicate forecast uncertainty. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 62 78 53 80 / 100 0 0 0 MLU 59 81 53 78 / 100 10 0 0 DEQ 55 74 48 78 / 100 10 0 0 TXK 59 76 52 78 / 100 0 0 0 ELD 56 76 49 79 / 100 10 0 0 TYR 60 76 53 80 / 80 0 0 0 GGG 59 76 52 80 / 90 0 0 0 LFK 64 79 55 83 / 80 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 20/05/33
Hazardous weather outlook, Apr 23, 5:09 AM CDT, 9 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 509 AM CDT Fri Apr 23 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-241015- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 509 AM CDT Fri Apr 23 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will become widespread this afternoon. Some storms could be severe from this afternoon through the very early hours of Saturday morning. Tornadoes, damaging winds, and large hail will be possible. Locally heavy rainfall could also lead to flash flooding. The severe weather threat should end a few hours after midnight with thunderstorms gradually diminishing through daybreak Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Strong to severe thunderstorms will be possible again Tuesday afternoon through late Wednesday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will be needed from this afternoon through tonight. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:21 PM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 17 hr |
| Apr 23, 5:01 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Sabine, San Augustine | 44 min |
| Apr 23, 5:58 PM CDT | Special Weather Statement | SHV | Titus | 47 min |
| Apr 23, 9:20 AM CDT | River Flood Warning | SHV | Webster | 55 days |
Nearby
Flash Flood Watches in Louisiana, 2021Flash Flood Watches in Texas, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.